Drug information provided by: Micromedex
Take this medicine only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. This is especially important for elderly patients, who may be more sensitive to the effects of pain medicines. If too much of this medicine is taken for a long time, it may become habit-forming (causing mental or physical dependence) or cause an overdose. Also, large amounts of acetaminophen may cause liver damage if taken for a long time.
Carefully check the labels of all other medicines you are using, because they may also contain acetaminophen. It is not safe to use more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours), as this may increase the risk for serious liver problems.
Shake the oral suspension well before each use. Measure the medicine with a marked measuring spoon, oral syringe, or medicine cup. The average household teaspoon may not hold the right amount of liquid.
The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.
The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.
For oral dosage form (suspension):
For mild to moderate pain:
Adults—15 milliliters (mL) every 4 hours as needed.
Children 7 to 12 years of age—10 mL 3 or 4 times per day.
Children 3 to 6 years of age—5 mL 3 or 4 times per day.
Children younger than 3 years of age—Use and dose must be determined by your doctor.
For oral dosage form (tablets):
For mild to moderately severe pain:
Adults—1 or 2 tablets every 4 hours as needed. Your doctor may adjust your dose as needed.
Children—Use and dose must be determined by your doctor.
If you miss a dose of this medicine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.
Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.
Keep out of the reach of children.
Do not keep outdated medicine or medicine no longer needed.
Ask your healthcare professional how you should dispose of any medicine you do not use.